MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 30IN 2-0 S/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 30IN 2-0 S/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number X833H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following information was obtained: was the needle piece removed from the patient during the same procedure? no further information is available.How was the procedure completed? no further information is available.Procedure name? no further information is available.Device return status/follow up? we regularly contact with sales rep about the device returning.No further information will be provided.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2021 and a suture was used.During the procedure, the needle was detached from the suture during use in the patient¿s body.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 03/22/2021.A manufacturing record evaluation was performed for the finished device batch qgbalx and no non-conformances were identified.Additional h-3 summary: visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that one opened sample of product code x833h was received for evaluation, the swage and attachment area was noted to be as expected, the edge of the barrel hole could be observed with marks that appears to be by use of the surgical instrument.The end of the suture was noted with damaged caused by the use of a surgical instrument.The condition of the sample received indicates improper handling of the device.To avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EB EXC GRN 30IN 2-0 S/A SH
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11259303
Report Number2210968-2021-00870
Device Sequence Number19853381
Product Code GAT
UDI-Device Identifier10705031058033
UDI-Public10705031058033
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberX833H
Device Catalogue NumberX833H
Device Lot NumberQGBALX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1